Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 104, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Sep 21, 2016, 2:15 AM PDT. It took effect at Sep 21, 2016, 9:10 AM PDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2016, 2:15 AM PDT (09:15 UTC)
- In effect from
- Sep 21, 2016, 9:10 AM PDT
- Expired
- Sep 22, 2016, 2:15 PM PDT
- In force
- 29 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 9:15 PM PDT, 5 hours earlier.
Area forecast discussion, Sep 20, 9:15 PM PDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
915 PM PDT TUE SEP 20 2016
.SYNOPSIS...
A trough of low pressure will dive south into the Central Rockies
Wednesday through Friday to provide cooler conditions with
locally gusty northwest to north winds. Winds are expected shift
offshore as a strong ridge of high pressure noses in from the west
this weekend, supporting hot and dry conditions focused from the
valleys to the coast of Los Angeles and Ventura Counties.
&&
.SHORT TERM...(TONIGHT-FRI)
Moisture from the remnants of Hurricane Paine continued to move into
southern CA this evening, mainly from L.A. County southward. Mid
level clouds lingered over L.A. County with much thicker mid level
clouds to the e and s of the area. Partly cloudy skies should
prevail over much of L.A. County overnight, with clear to partly
cloudy skies most elsewhere. However, marine layer clouds were
pushing into the Central Coast this evening. With the marine
inversion at KVBG at around 800 ft deep, there was patchy dense fog
developing as well. The low clouds and patchy dense fog are expected
to move further inland to the Santa Ynez Vly overnight. It will also
be smoky at times over much of central and western SBA County thanks
to the Canyon Fire which continued to burn at Vandenberg AFB this
evening.
A weak upper trof over the forecast area this evening will move e
overnight. A broad and fairly strong upper level trof is expected to
move into coastal CA on Wed then move inland thru Thu and into the
Great Basin Thu night and Fri. A dry cold front associated with the
upper trof will move thru swrn CA later Thu night and Fri morning.
Residual mid level moisture can be expected mainly over southern
parts of the forecast area on Wed for Partly cloudy skies. The
marine layer is expected to increase some thru Wed night, with low
clouds and fog developing s of Point Conception and moving inland to
the adjacent vlys. The low clouds are also expected along the
Central Coast and Santa Ynez Vly Wed night into Thu morning, and
possibly into the Salinas River Vly. Offshore flow will push the low
clouds off the coast Thu night and Fri with mostly clear skies in
all areas.
The passage of the upper trof Thu will greatly increase northerly
offshore gradients for later Thu and Thu night. Strong and gusty
advisory-level northwest to north winds will affect the SBA County s
coast and mtns and the L.A./VTU mountains along the I-5 corridor
late Thu and Thu night, with gusty w to nw winds for most coastal
areas and the Antelope Vly. The northerly winds will increase over
the vlys and even coastal areas of VTU/L.A. Counties by late Thu
night into Fri morning as the transition to ne offshore flow takes
place in conjunction with some 850 mb cold air advection. Wind
advisories will likely be needed for the mtns and SBA County s coast
and Antelope Vly from late Thu thru at least a portion of Thu night.
Some locations may have isolated wind gusts above warning thresholds
as well.
Temps are forecast to remain a few degrees above normal for many
areas on Wed then cool some to near normal to slightly below normal
Thu. South of the mtns, highs on Fri should turn a bit warmer thanks
to the offshore flow, but remain generally near normal for the most
part in these areas, while the mtns and deserts stay several
degrees below normal.
***FROM PREVIOUS DISCUSSION***
.LONG TERM...(SAT-TUE)
As the trough vacates into the Rockies, high pressure aloft over
the Eastern Pacific Ocean will build into Northern California.
Northeast low-level flow will develop on Saturday and a Santa Ana
weather pattern will set up through the weekend. The air mass will
warm and dry with winds likely peaking on Sunday. Sunday could be
a day where the offshore wind regime is strong enough to make the
coast warmer than the valleys. Temperatures have been nudged up
with this idea in mind. Additional wind advisories may be needed
for the weekend into early next week, once a better idea exists
on the exact timing of the wind advisory. High pressure will
likely remain in place into early next week and keep the air mass
warmer than normal for this time of year.
&&
.AVIATION...20/2350Z...
At 2250Z...There was no marine inversion present at KLAX.
Generally hi confidence in the 00Z TAFs. Low clouds and LIFR
conditions are expected at KSBP and KSMX late tonight and Wed
morning, altho the low clouds could move into the airfields by late
this evening. Otherwise, VFR conditions with mid and hi level clouds
are expected at the airfields thru Wed afternoon.
KLAX...Generally hi confidence in the 00Z TAF. VFR conditions with
mid and hi level clouds are expected thru Wed evening.
KBUR...Generally hi confidence in the 00Z TAF. VFR conditions
with mid and hi level clouds are expected thru Wed afternoon.
&&
.MARINE...20/800 PM...
For the outer waters... winds and seas will remain below Small
Craft Advisory (SCA) levels through tonight. Northwest winds will
increase on Wednesday with a good chance of SCA conditions
by the afternoon. Gale force gusts will be likely across the outer
waters Wednesday evening through late Thursday night. Gust of 35
knots will increase to near 40 knots by Thursday evening.
SCA winds will likely develop over PZZ645 by Wednesday evening and
will likely persist through Thursday night.
The inner waters south of Point Conception will see increasing
winds on Thursday with a good chance of SCA conditions Thursday
afternoon and evening.
&&
.FIRE WEATHER...
20/355 PM.
Isolated thunderstorms are possible over mainly Los Angeles County
through sunset. After sunset, the threat will become confined to
the San Gabriel Mountains this evening.
A trough of low pressure over the Pacific Northwest will dip south
into the region through Thursday. A dry cold front associated
with the trough will move across the area between Wednesday and
Thursday. Gusty northerly winds and dry conditions will likely
produce critical fire weather across the Santa Ynez Mountains as
early as Wednesday evening likely expanding to the the Santa
Barbara South Coast, Los Angeles and Ventura County Mountains, and
the Santa Clarita and Antelope Valleys Thursday afternoon through
Friday morning. Strong northerly winds will likely develop with
the strongest winds in favored mountains such as Montecito Hills
in Santa Barbara County Mountains and near Whitaker Peak in the
Interstate 5 Corridor.
As the trough vacates the region and lifts into the Rockies,
surface high pressure building into the Great Basin will develop
gusty offshore winds in what will be the season's first
significant Santa Ana wind event. Warming and drying are expected
to take place through the weekend, possibly lingering into early
next week. Gusty northeast winds, warm temperatures, and dry
conditions will occur possibly across much of Los Angeles and
Ventura Counties. Critical fire weather conditions are possible
through much of the upcoming weekend and into early next week.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch in effect from Thursday afternoon through
late Thursday night For zones 239-253-254-259. (See LAXRFWLOX).
Fire Weather Watch in effect from Wednesday evening through
late Thursday night For zone 252. (See LAXRFWLOX).
PZ...Gale Watch in effect from Wednesday afternoon through late
Thursday night For zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...Sirard/Hall
FIRE...Hall
AVIATION...Sirard
MARINE...Smith
SYNOPSIS...Munroe
weather.gov/losangelesHazardous weather outlook, Sep 20, 6:00 AM PDT, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE SEP 20 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-211300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE SEP 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS AFTERNOON. BEST CHANCE WILL BE ACROSS THE EASTERN PORTION OF THE SAN GABRIEL MOUNTAINS. THERE COULD BE LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A MODERATE SANTA ANA WIND EVENT IS SHAPING UP BY FRIDAY THEN PEAKING EACH MORNING SATURDAY AND SUNDAY. OFFSHORE WINDS WILL BE LIGHTER ON MONDAY. THE COMBINATION OF HIGH TEMPERATURES, GUSTY OFFSHORE WINDS, LOW HUMIDITIES AND DRY FUELS WILL BRING ELEVATED FIRE WEATHER CONCERNS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS WEEKEND. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:23 PM PDT | Gale Watch | LOX | 6 hr | |
| Sep 21, 2:15 AM PDT | Gale Warning | LOX | 49 hr | |
| Sep 21, 9:10 AM PDT | Gale Watch | LOX | 5 hr | |
| Sep 21, 9:10 AM PDT | Small Craft Advisory | LOX | 5 hr | |
| Sep 21, 9:10 AM PDT | Small Craft Advisory | LOX | 66 hr | |
| Sep 21, 9:50 AM PDT | Wind Advisory | LOX | 47 hr | |
| Sep 21, 3:18 PM PDT | Wind Advisory | LOX | Los Angeles | 42 hr |
| Sep 21, 3:46 PM PDT | Fire Weather Watch | LOX | Los Angeles | 23 hr |
| Sep 21, 3:46 PM PDT | Red Flag Warning | LOX | Los Angeles | 5 days |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.